Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Theta hypergeometric integrals

Author: V. P. Spiridonov
Original publication: Algebra i Analiz, tom 15 (2003), nomer 6.
Journal: St. Petersburg Math. J. 15 (2004), 929-967
MSC (2000): Primary 33C67, 33D70
Published electronically: November 16, 2004
MathSciNet review: 2044635
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A general class of (multiple) hypergeometric type integrals associated with the Jacobi theta functions is defined. These integrals are related to theta hypergeometric series via the residue calculus. In the one variable case, theta function extensions of the Meijer function are obtained. A number of multiple generalizations of the elliptic beta integral associated with the root systems $A_n$ and $C_n$ is described. Some of the $C_n$-examples were proposed earlier by van Diejen and the author, but other integrals are new. An example of the biorthogonality relations associated with the elliptic beta integrals is considered in detail.

References [Enhancements On Off] (What's this?)

  • [AAR] G. E. Andrews, R. Askey, and R. Roy, Special functions, Encyclopedia Math. Appl., vol. 71, Cambridge Univ. Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • [As] R. Askey, Beta integrals in Ramanujan's papers, his unpublished work and further examples, Ramanujan Revisited (Urbana-Champaign, Ill., 1987), Acad. Press, Boston, MA, 1988, pp. 561-590. MR 0938979 (89i:01044)
  • [AW] R. Askey and J. Wilson, Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials, Mem. Amer. Math. Soc. 54 (1985), no. 319. MR 0783216 (87a:05023)
  • [Ba1] E. W. Barnes, On the theory of the multiple gamma function, Trans. Cambridge Philos. Soc. 19 (1904), 374-425.
  • [Ba2] -, The linear difference equation of the first order, Proc. London Math. Soc. (2) 2 (1905), 438-469.
  • [Bax] R. J. Baxter, Partition function of the eight-vertex lattice model, Ann. Physics 70 (1972), 193-228. MR 0290733 (44:7912)
  • [EMOT] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Higher transcendental functions. Vols. I, II, III, McGraw-Hill Book Co., Inc., New York, etc., 1953, 1955. MR 0058756 (15:419i); MR 0066496 (16:586c)
  • [D-O1] E. Date, M. Jimbo, A. Kuniba, T. Miwa, and M. Okado, Exactly solvable SOS models: local height probabilities and theta function identities, Nuclear Phys. B 290 (1987), 231-273. MR 0910849 (89d:82114)
  • [D-O2] -, Exactly solvable SOS models. II. Proof of the star-triangle relation and combinatorial identities, Conformal Field Theory and Solvable Lattice Models (Kyoto, 1986), Adv. Stud. Pure Math., vol. 16, Acad. Press, Boston, MA, 1988, pp. 17-122. MR 0972992 (90e:82077)
  • [DG] R. Y. Denis and R. A. Gustafson, An $SU(n)$ $q$-beta integral transformation and multiple hypergeometric series identities, SIAM J. Math. Anal. 23 (1992), 552-561. MR 1147877 (92m:33031)
  • [DS1] J. F. van Diejen and V. P. Spiridonov, An elliptic Macdonald-Morris conjecture and multiple modular hypergeometric sums, Math. Res. Lett. 7 (2000), 729-746. MR 1809297 (2002m:33022)
  • [DS2] -, Elliptic Selberg integrals, Internat. Math. Res. Notices 2001, no. 20, 1083-1110. MR 1857597 (2002j:33016)
  • [DS3] -, Modular hypergeometric residue sums of elliptic Selberg integrals, Lett. Math. Phys. 58 (2001), 223-238 (2002). MR 1892922 (2003g:11046)
  • [DS4] -, Elliptic beta integrals and modular hypergeometric sums: an overview, Conference on Special Functions (Tempe, AZ, 2000), Rocky Mountain J. Math. 32 (2002), 639-656. MR 1934909 (2003j:33061)
  • [EZ] M. Eichler and D. Zagier, The theory of Jacobi forms, Progr. Math., vol. 55, Birkhäuser Boston, Inc., Boston, MA, 1985. MR 0781735 (86j:11043)
  • [F] L. D. Faddeev, Discrete Heisenberg-Weyl group and modular group, Lett. Math. Phys. 34 (1995), 249-254; Modular double of a quantum group, Conférence Moshé Flato 1999, Vol. I (Dijon), Math. Phys. Stud., vol. 21, Kluwer, Dordrecht, 2000, pp. 149-156. MR 1345554 (96i:46075); MR 1805888 (2002a:81126)
  • [FV] G. Felder and A. Varchenko, The elliptic gamma function and $SL(3,\Bbb Z)\ltimes\Bbb Z^3$, Adv. Math. 156 (2000), 44-76. MR 1800253 (2002e:11058)
  • [FT] I. B. Frenkel and V. G. Turaev, Elliptic solutions of the Yang-Baxter equation and modular hypergeometric functions, The Arnold-Gelfand Mathematical Seminars, Birkhäuser Boston, Boston, MA, 1997, pp. 171-204. MR 1429892 (98k:33034)
  • [GR] G. Gasper and M. Rahman, Basic hypergeometric series, Encyclopedia Math. Appl., vol. 35, Cambridge Univ. Press, Cambridge, 1990. MR 1052153 (91d:33034)
  • [GGR] I. M. Gel'fand, M. I. Graev, and V. S. Petakh, General hypergeometric systems of equations and series of hypergeometric type, Uspekhi Mat. Nauk 47 (1992), no. 4, 3-82; English transl., Russian Math. Surveys 47 (1992), no. 4, 1-88. MR 1208882 (94h:33005)
  • [GM] D. P. Gupta and D. R. Masson, Contiguous relations, continued fractions and orthogonality, Trans. Amer. Math. Soc. 350 (1998), 769-808. MR 1407490 (99c:33028)
  • [G1] R. A. Gustafson, Some $q$-beta and Mellin-Barnes integrals with many parameters associated to the classical groups, SIAM J. Math. Anal. 23 (1992), 525-551. MR 1147876 (92m:33006)
  • [G2] -, Some $q$-beta integrals on $SU(n)$ and $Sp(n)$ that generalize the Askey-Wilson and Nassrallah-Rahman integrals, SIAM J. Math. Anal. 25 (1994), 441-449. MR 1266569 (95b:33053)
  • [GK] R. A. Gustafson and C. Krattenthaler, Determinant evaluations and $U(n)$extensions of Heine's $_2\varphi_1$-transformations, Special Functions, $q$-Series and Related Topics (Toronto, ON, 1955), Fields Inst. Commun., vol. 14, Amer. Math. Soc., Providence, RI, 1997, pp. 83-89. MR 1448682 (98d:33009)
  • [GuR] R. A. Gustafson and M. A. Rakha, $q$-beta integrals and multivariate basic hypergeometric series associated to root systems of type $A_m$, Conference on Combinatorics and Physics (Los Alamos, NM, 1998), Ann. Comb. 4 (2000), 347-373. MR 1811060 (2003a:33034)
  • [HBL] W. J. Holman, III, L. C. Biedenharn, and J. D. Louck, On hypergeometric series well-poised in $SU(n)$, SIAM J. Math. Anal. 7 (1976), 529-541. MR 0412504 (54:627
  • [IM] M. E. H. Ismail and D. R. Masson, Generalized orthogonality and continued fractions, J. Approx. Theory 83 (1995), 1-40. MR 1354960 (97d:42020)
  • [IR] M. E. H. Ismail and M. Rahman, The associated Askey-Wilson polynomials, Trans. Amer. Math. Soc. 328 (1991), 201-237. MR 1013333 (92c:33019)
  • [J] F. H. Jackson, The basic gamma-function and the elliptic functions, Proc. Roy. Soc. London Ser. A 76 (1905), 127-144.
  • [JM] M. Jimbo and T. Miwa, Quantum KZ equation with $\vert q\vert=1$ and correlation functions of the XXZ model in the gapless regime, J. Phys. A: Math. Gen. 29 (1996), 2923-2958. MR 1398600 (97i:82021)
  • [KLS] S. Kharchev, D. Lebedev, and M. Semenov-Tian-Shansky, Unitary representations of $U_q(sl(2,\Bbb R))$, the modular double and the multiparticle $q$-deformed Toda chains, Comm. Math. Phys. 225 (2002), 573-609. MR 1888874 (2003b:17019)
  • [K] T. H. Koornwinder, Askey-Wilson polynomials for root systems of type $BC$, Hypergeometric Functions on Domains of Positivity, Jack Polynomials, and Applications (Tampa, FL, 1991), Contemp. Math., vol. 138, Amer. Math. Soc., Providence, RI, 1992, pp. 189-204. MR 1199128 (94e:33039)
  • [Kr] C. Krattenthaler, The major counting of nonintersecting lattice paths and generating functions for tableaux, Mem. Amer. Math. Soc. 115 (1995), no. 552. MR 1254150 (95i:05109)
  • [M] I. G. Macdonald, Constant term identities, orthogonal polynomials, and affine Hecke algebras, Proceedings of the International Congress of Mathematicians, Vol. 1 (Berlin, 1998), Doc. Math. 1998, Extra Vol., 303-317. MR 1648036 (2000b:33007)
  • [Mi1] S. C. Milne, The multidimensional $_1\Psi_1$ sum and Macdonald identities for $A^{(1)}_l$, Theta Functions -- Bowdoin 1987, Part 2 (Brunswick, ME, 1987), Proc. Sympos. Pure Math., vol. 49, Part 2, Amer. Math. Soc., Providence, RI, 1989, pp. 323-359. MR 013180 (91f:33011)
  • [Mi2] -, Infinite families of exact sums of squares formulas, Jacobi elliptic functions, continued fractions, and Schur functions, Ramanujan J. 6 (2002), 7-149. MR 1906722 (2003m:11060)
  • [ML] S. C. Milne and G. M. Lilly, Consequences of the $A_l$ and $C_l$ Bailey transform and Bailey lemma, Discrete Math. 139 (1995), 319-346. MR 1336846 (96g:33025)
  • [NR] B. Nassrallah and M. Rahman, Projection formulas, a reproducing kernel and a generating function for $q$-Wilson polynomials, SIAM J. Math. Anal. 16 (1985), 186-197. MR 0772878 (87b:33009)
  • [NU] M. Nishizawa and K. Ueno, Integral solutions of hypergeometric $q$-difference systems with $\vert q\vert=1$, Physics and Combinatorics (Nagoya, 1999), World Sci. Publishing, River Edge, NJ, 2001, pp. 273-286. MR 1865041 (2002h:39026)
  • [R1] M. Rahman, An integral representation of a $_{10}\phi_9$ and continuous bi-orthogonal $_{10}\phi_9$ rational functions, Canad. J. Math. 38 (1986), 605-618. MR 0845667 (87i:33011)
  • [R2] -, Biorthogonality of a system of rational functions with respect to a positive measure on $[-1,1]$, SIAM J. Math. Anal. 22 (1991), 1430-1441. MR 1112517 (92h:33016)
  • [RS1] M. Rahman and S. K. Suslov, Classical biorthogonal rational functions, Methods of Approximation Theory in Complex Analysis and Mathematical Physics (Leningrad, 1991), Lecture Notes in Math. , vol. 1550, Springer-Verlag, Berlin, 1993, pp. 131-146. MR 1322295 (95m:42034)
  • [RS2] -, The Pearson equation and the beta integrals, SIAM J. Math. Anal. 25 (1994), 646-693.MR 1266583 (95f:33001)
  • [Ro1] H. Rosengren, A proof of a multivariable elliptic summation formula conjectured by Warnaar, $q$-Series with Applications to Combinatorics, Number Theory, and Physics (Urbana, IL, 2000), Contemp. Math., vol. 291, Amer. Math. Soc., Providence, RI, 2001, pp. 193-202. MR 1874532 (2002m:33027)
  • [Ro2] -, Elliptic hypergeometric series on root systems, Adv. Math. 81 (2004), 417-447. MR 2026866
  • [Ru1] S. N. M. Ruijsenaars, First order analytic difference equations and integrable quantum systems, J. Math. Phys. 38 (1997), 1069-1146. MR 1434226 (98m:58065)
  • [Ru2] -, A generalized hypergeometric function satisfying four analytic difference equations of Askey-Wilson type, Comm. Math. Phys. 206 (1999), 639-690. MR 1721891 (2000k:33040)
  • [Sc1] M. Schlosser, Summation theorems for multidimensional basic hypergeometric series by determinant evaluations, Discrete Math. 210 (2000), 151-169. MR 1731612 (2001g:33029)
  • [Sc2] -, A nonterminating $_8\phi_7$ summation for the root system $C_r$, J. Comput. Appl. Math. 160 (2003), 283-296. MR 2022620
  • [Sl] L. J. Slater, Generalized hypergeometric functions, Cambridge Univ. Press, Cambridge, 1966. MR 0201688 (34:1570)
  • [S1] V. P. Spiridonov, Solitons and Coulomb plasmas, similarity reductions and special functions, Special Functions (Hong Kong, China, June 21-25, 1999), World Sci. Publishing, River Edge, NJ, 2000, pp. 324-338. MR 1805993 (2001k:37122)
  • [S2] -, An elliptic beta integral, Proc. Fifth International Conference on Difference Equations and Applications (Temuco, Chile, January 3-7, 2000), Taylor and Francis, London, 2001, pp. 273-282; On the elliptic beta function, Uspekhi Mat. Nauk 56 (2001), no. 1, 181-182; English transl., Russian Math. Surveys 56 (2001), no. 1, 185-186. MR 1846786 (2003b:33032); MR 2016068 (2004j:33024)
  • [S3] -, The factorization method, self-similar potentials and quantum algebras, Special Functions-2000: Current Perspective and Future Directions (Tempe, USA, May 29-June 9, 2000), Kluwer, Dordrecht, 2001, pp. 335-364. MR 2006294
  • [S4] -, Elliptic beta integrals and special functions of hypergeometric type, Integrable Structures of Exactly Solvable Two-Dimensional Models of Quantum Field Theory (Kiev, Ukraine, September 25-30, 2000), NATO Sci. Ser. II Math. Phys. Chem., vol. 35, Kluwer, Dordrecht, 2001, pp. 305-313. MR 1873579 (2003b:33019)
  • [S5] -, Theta hypergeometric series, Asymptotic Combinatorics with Applications to Mathematical Physics (St. Petersburg, Russia, July 9-23, 2001), Kluwer, Dordrecht, 2002, pp. 307-327. MR 2000728 (2004j:33012)
  • [S6] -, An elliptic incarnation of the Bailey chain, Internat. Math. Res. Notices 2002, no. 37, 1945-1977. MR 1918235 (2003j:33055)
  • [S7] -, Modularity and complete ellipticity of some multiple series of hypergeometric type, Teoret. Mat. Fiz. 135 (2003), no. 3, 462-477. (Russian) MR 1984450 (2004i:33008)
  • [SZ1] V. P. Spiridonov and A. S. Zhedanov, Spectral transformation chains and some new biorthogonal rational functions, Comm. Math. Phys. 210 (2000), 49-83. MR 1748170 (2001e:33008)
  • [SZ2] -, Classical biorthogonal rational functions on elliptic grids, C. R. Math. Acad. Sci. Soc. R. Can. 22 (2000), no. 2, 70-76. MR 1764720 (2001c:33035)
  • [SZ3] -, Generalized eigenvalue problem and a new family of rational functions biorthogonal on elliptic grids, Special Functions-2000: Current Perspective and Future Directions (Tempe, USA, May 29-June 9, 2000), Kluwer, Dordrecht, 2001, pp. 365-388. MR 2006295 (2004j:33028)
  • [SZ4] -, To the theory of biorthogonal rational functions, RIMS Kokyuroku 1302 (2003), 172-192. MR 1986520
  • [TV] V. Tarasov and A. Varchenko, Geometry of $q$-hypergeometric functions, quantum affine algebras and elliptic quantum groups, Astérisque No. 246 (1997), 1-135. MR 1646561 (2000b:17021)
  • [Wa] S. O. Warnaar, Summation and transformation formulas for elliptic hypergeometric series, Constr. Approx. 18 (2002), 479-502. MR 1920282 (2003h:33018)
  • [WW] E. T. Whittaker and G. N. Watson, A course of modern analysis, Cambridge Univ. Press, Cambridge, 1996. MR 1424469 (97k:01072)
  • [Wi] J. A. Wilson, Hypergeometric series, recurrence relations and some new orthogonal functions, Ph. D. Thesis, Univ. Wisconsin, Madison, WI, 1978; Orthogonal functions from Gram determinants, SIAM J. Math. Anal. 22 (1991), 1147-1155. MR 1112071 (92c:33018)
  • [Zh] A. S. Zhedanov, Biorthogonal rational functions and the generalized eigenvalue problem, J. Approx. Theory 101 (1999), 303-329. MR 1726460 (2000i:33014)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 33C67, 33D70

Retrieve articles in all journals with MSC (2000): 33C67, 33D70

Additional Information

V. P. Spiridonov
Affiliation: Bogolyubov Laboratory of Theoretical Physics, Joint Institute for Nuclear Research, Dubna, Moscow Region 141980, Russia

Keywords: Multiple hypergeometric integrals, Jacobi theta functions, elliptic beta integral, root system
Received by editor(s): March 15, 2003
Published electronically: November 16, 2004
Additional Notes: Supported in part by the RFBR (grant no. 03-01-00781).
Dedicated: Dedicated to Mizan Rahman
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society